I was recently prescribed 25 mg of Elavil for Insomnia, and combination of Anxiety. I have only taken the medication for a week, and it does not seem to help with the insomnia. However, is this medication something that has to "get into your system" before it works? I know that is relevant for anxiety, but for insomnia, too? Reading others' reviews, I noticed 25 mg seems to be a small dosage for my condition. I will speak to my Doctor about this (if needed), but I am just wondering if anyone has any information or experiences that pertains to my question. Please, any info. will be greatly appreciated?
Yes, it does take a few weeks to reach maximum effectiveness for the anxiety and you may have to have your dosage increased to obtain the relief you need. I would speak to the doctor about the insomnia and see if a dosage adjustment is in order.
Elavil is one of those iffy drugs for me. I have taken it, but changed due to all the interactions it has with other drugs. You could try trazonone for sleep. I don't know that ambien would do you much good since the elavil isn't. So i wouldn't recommend it for you. For the anxiety, maybe klonipin or xanax. They help a lot with anxiety, and i actually take my klonipin mostly at night cause it makes me sleepy
Talk with your doctor about increasing the dosage slowly for sleep. I am taking 30 MG. Elavil,5MG of Ambien and 2-3 MG. of melantonin and I am finally getting sleep. If you find something that works stick with it until it doesn't. It can take up to 4 weeks to build up in your system. I took 75MG. years ago and found that made me feel like I was zoned out. What does not work for someone else might work for you. Or visa versa. Good luck I understand insomnia all to well!
- Elavil Information for Consumers
- Elavil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Elavil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jan 2010 • 1 answer
Posted 17 Apr 2010 • 1 answer
Posted 23 Jan 2013 • 4 answers
Posted 18 Jun 2013 • 3 answers
Posted 28 Feb 2014 • 2 answers